Anti-Inflammatory Induced

Discussion in 'Introduce Yourself' started by 400runner, Nov 27, 2015.

tinnitus forum
    1. 400runner

      400runner Member

      Tinnitus Since:
      Cause of Tinnitus:
      Anti inflammatory medication
      Hi Everyone

      I had a back injury at work for which I was prescribed the anti inflammatory, Naprosyn or Naproxen as it is known in the USA. A month in, my back was healing OK, but then I was sent to a different physio for a second opinion who took it upon himself to manipulate my spine. This caused a lot more inflammation and me to stay on anti inflammatories far too long. One weekend the tinnitus came on out of nowhere. The Doctor took me straight off the Naprosyn when I told her my symptoms.

      I'm having acupuncture regularly. I get tonal changes but no real diminishing of the tinnitus symptoms.

      The worst at first was people minimizing who have absolutely no idea "There's much worse things than tinnitus.... " etc. So-called therapist who set about explaining that a bunch of people who had no tinnitus symptoms were put in a silent cabin and reported tinnitus symptoms. Doctor supposed expert who basically told me nothing could be done so I should just get used to it. I didn't go back to either.

      Thanks for listening, Tinnitus family. :)
    2. PMc

      PMc Member

      Manchester, England (now living in Lincolnshire)
      Tinnitus Since:
      Cause of Tinnitus:
      Possibly due to antibiotics after a major operation
      Hi 400runner ... A very warm welcome to you!

      Although my T came about through very different circumstances to yours, I totally understand the hurt that you must have gone through, especially when the people whom we put our hope and trust in turn round and say things like: 'There's much worse things than tinnitus ...'

      In my case, I was stunned when I heard the words: 'There's nothing anyone can do ... you've got tinnitus ... you've got it for life!' ... So my heart goes out to you, truly it does, but please don't ever believe that nothing can be done about it, like we and countless others were told by our doctors!

      Certain medical training might offer those comments as a reasonable thing to say to patients with tinnitus, but hope, progress and understanding can never settle for that.

      400runner, you will very soon discover that your Tinnitus Family is indeed a very caring, warm and loving family, so do keep in touch.

      My prayers go with you, as well as for all those in our great family!


    3. billie48

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Vancouver, Canada
      Tinnitus Since:
      The first ENT I saw told me 'Learn to live with it. The only thing I can do to stop your ringing is to shoot you!'. He was probably trying to joke, but definitely the wrong timing for a desperate soul. That was how brutal some of these guys can do to their T patients. They don't have a clue how intrusively T can do to the mental state of their T patients. They need to go back to med school to learn proper counselling to their T patients, many could be suicidal already, looking for some sort of hope. That 'death sentence' verdict, if delivered in a bad way, can be very devastating to a new and struggling T patient.

      Nevertheless, most of us don't really depend on the doctors to get better. I mean, yes, if your T has a medical cause to it, they can treat the cause and T will fade. Other than that, we need to depend on ourselves to get better. There is nothing better than learning from the people who have gotten better, who have walked the talk with their T journey. Try read them up to give your some comfort and hope that you can get better. You can also message the OPs of the success stories to pick their mind. These are the people who will understand you. You are never alone here on TT. Welcome. Take care & God bless.
    4. bill 112

      bill 112 Member

      Republic Of Ireland
      Tinnitus Since:
      Cause of Tinnitus:
      Noise exposure
      How long were you on anti inflammatories for in total do you mind me asking?
    5. Kazue

      Kazue Member

      Tinnitus Since:
      Cause of Tinnitus:
      I was just given Anaprox 550mg....scared to take it now.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.